Aa
A
A
A
Close
Undiagnosed Symptoms Community
25k Members
Avatar universal

skin rash

I have developed a sudden skin rash on feet and legs below the knees. It is a round white spot with a red dot in the center. It does not itch. I am taking coumadin and plavix. Is this a sign of bleeding under the skin? I have also started having red marks, some size of dots and some larger and brown "age spots" on my skin. Anyone have similar condition? I was told to stay away from vitamin K because this effects the coumadin and my pro time. I have read that a lack of vitamin K can cause the brown "age spots" on the skin.
2 Responses
Avatar universal
Hi,
How are you?
The red marks on the skin in the shape of dots are known as petechiae. These are red because of the blood that has leaked from the capillaries.
A very common cause of petechiae is low platelets. Other causes could be autoimmune diseases like lupus and rheumatoid arthritis, viral infections like measles and mononucleosis and side effects of chemotherapeutic agents.
Age spots or sun spots occur in people with advancing age. They can be easily treated with cryotherapy if required.


563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,

How are you?

Deficiency of vitamin k is one of the causes of petechial haemorrhages Vitamin K's primary function is to regulate normal blood clotting (due to its role in the synthesis of prothrombin).So its deficiency leads to increase bleeding tendencies.
Coumadin (warfarin) is used to prevent and treat harmful blood clots. This medication helps to keep blood flowing smoothly in your body by decreasing the amount of clotting proteins in the blood.So it is also called blood thinner. Many people using this medication do not have serious side effects. This medication can cause bleeding if its effect on your blood clotting proteins is too much (unusually high PT and INR results).

Tell your doctor immediately if any of these signs of serious bleeding occur: unusual pain/swelling/discomfort, prolonged bleeding from cuts or gums, persistent nosebleeds, unusually heavy or prolonged menstrual flow, unusual or easy bruising, dark urine, black stools, severe headache, unusual dizziness.

Coumadin and Plavix keep your blood from coagulating (clotting) to prevent unwanted blood clots; it can also make it easier for you to bleed. Are you having any black stools, nose bleeds and weakness along with the rashes? In that case please contact your doctor soon.

Pls do keep us posted if you need any more information.

Take care.

Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.